← Return to Could Mac treatment cause food to taste bad?

Discussion
hayn3705 (@hayn3705)

Could Mac treatment cause food to taste bad?

MAC & Bronchiectasis | Last Active: May 29, 2020 | Replies (15)

Comment receiving replies
@marthachs

@onana I'm off 13 months of daily Big 3 since mid Feb. (had to substitute Ciprofloxacin for Azithromycin for the last half of treatment because of ototoxicity). I had dry mouth before starting, but worse while on the meds, and I also had the change of tastes and the burning tongue. I tried meds for yeast for the tongue, but they didn't really help. The only thing that worked was eating yogurt which I don't really like. But it was worth it! The burning never completely went away, but if it got better and I began to slack off on the yogurt, the burning would come roaring right back. I also ate kefir with fruit and honey and that worked too. For the dry mouth, I use Xylimelt tablets at bedtime, one in each cheek. I like the mint free ones. And during the day, I use Biotene mouth rinse for some short term relief. I think it helps relieve the burning a bit as well.
My infectious Disease doc advised me to continue probiotics for 6 months after stopping the antibiotics, and I have continued to need the yogurt as well, although I think the burning tongue is beginning to need less attention. This whole business (disease and treatment) is certainly an adventure!
Hope this helps!
Martha

Jump to this post


Replies to "@onana I'm off 13 months of daily Big 3 since mid Feb. (had to substitute Ciprofloxacin..."

Onana, I had the burning tongue for yrs. It drove me up the wall. I too ate yogurt to soothe it. I am happy to report that it has gone away for the most part. I do have food triggers that will bring it back on though. The main one is wine, more than one glass will cause the burning. If I eat red tomatoe sauce, that will bring it on also. Just thought I'd let you know that there is hope that you will be rid of it some day.

  Request Appointment